MAUDE Adverse Event Report: DEPUY SPINE INC SKY TFP INSERTER; DRIVER

DEPUY SPINE INC SKY TFP INSERTER; DRIVER
Model Number 286850000
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Complainant part is not expected to be returned for manufacturer review/investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from (b)(6) reports an event as follows: it was reported that on an unknown date that the temporary fixation pin inserter cannot be disassembled.The instructions for use (ifu) suggests a ph value of 7 - 9 to clean the instrument but the customer needs an approval to clean the instrument with a ph value of greater than (>) 10.There was no patient involvement.This report is for one (1) sky tfp inserter.This is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: h3, h6: investigation summary background: customer is complaining that the "temporary fixation pin inserter" cannot be disassembled and that the ifu suggests a ph value of 7 - 9 to clean the instrument but the customer needs an approval to clean the instrument with a ph value of greater than (>) 10.Not related to any surgery.No patient involvement.This complaint involves one (1) device.Customer quality investigation: the complaint device was not received for investigation.The following investigation is based on the image provided in the attachment ¿source picture¿.The image was reviewed, and the complaint condition could not be confirmed since there is no indication in the surgical technique guide or in the design drawing that the device should be able to disassemble.Several of the internal components are noted in the design drawing to be secured using loctite.Since the device was not returned, a dimensional inspection and a functional test were not able to be performed.A definitive assignable root cause could not be determined based on the provided information.During the investigation no product design issues or discrepancies were observed (based on the images) that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SKY TFP INSERTER
Common Device Name
DRIVER
Manufacturer (Section D)
DEPUY SPINE INC
325 paramount drive
raynham MA 02767
MDR Report Key10071711
Report Number1526439-2020-01043
Device Sequence Number3751922
Product Code HWR
UDI-Device Identifier10705034215464
UDI-Public10705034215464
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number286850000
Device Catalogue Number286850000
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 05/06/2020
Supplement Date Received by Manufacturer06/09/2020
Initial Report FDA Received Date05/19/2020
Supplement Report FDA Received Date06/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1